promotion image of download ymail app
Promoted

Does steroid cream lower your immunity to infections?

I have little patches of eczema on my toes, face, fingers- randomly, and I have been using steroid cream daily to keep them from being very itchy. I keep feeling not good, like maybe I have a low-grade infection or something?

1 Answer

Relevance
  • 1 decade ago
    Favorite Answer

    No, the eczema is caused by your body's inability to produce the natural steroid. This also causes the immune system to become depressed. Using it to control your eczema is fine, steroid creams usually contain a small percentage of steroid so there is no danger. Talk to your doc about trying some low dose prednisone to better control it, say 5 - 7.5mg per day by mouth which will increase your immunity and help your eczema. Dosages higher than this will also lower your immunity so it really is about balance.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.